MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE 8F DUAL HOLLOW FIBER OXY. W/ INTEGRATED HARDSHELL VENOUS CARDIOTOMY RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE 8F DUAL HOLLOW FIBER OXY. W/ INTEGRATED HARDSHELL VENOUS CARDIOTOMY RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 050716
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2016
Additional Manufacturer Narrative
(b)(6).The telephone number is being included in the manufacturer narrative, as the formatting required is not compatible with as2 feed.Sorin group (b)(4) manufactures the inspire 8f dual hollow fiber oxygenator with integrated hardshell venous cardiotomy reservoir.The incident occurred in genova, italy.This medwatch is being filed on behalf of sorin group (b)(4).Sorin group (b)(4) received a report that, during extracorporeal circulation, a blood leak was detected from the temperature probe of the inspire 8f dual hollow fiber oxygenator with integrated hardshell venous cardiotomy reservoir.There was no report of patient injury.Sorin group (b)(4) has been made aware that the user facility submitted a report to the local competent authority.This medwatch report is being filed in response to this action.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The investigation is on-going.A follow-up report will be sent when the investigation will be completed.
 
Event or Problem Description
Sorin group (b)(4) received a report that, during extracorporeal circulation, a blood leak was detected from the temperature probe of the inspire 8f dual hollow fiber oxygenator with integrated hardshell venous cardiotomy reservoir.There was no report of patient injury.
 
Additional Manufacturer Narrative
Sorin group (b)(4) manufactures the inspire 8f dual hollow fiber oxygenator with integrated hardshell venous cardiotomy reservoir.The incident occurred in (b)(6).This medwatch is being filed on behalf of sorin group (b)(4).Sorin group (b)(4) received a report that, during extracorporeal circulation, a blood leak was detected from the temperature probe of the inspire 8f dual hollow fiber oxygenator with integrated hardshell venous cardiotomy reservoir.There was no report of patient injury.Sorin group (b)(4) has been made aware that the user facility submitted a report to the local competent authority.This medwatch report is being filed in response to this action.The complained oxygenator was returned to sorin group (b)(4) and subjected to visual inspection and air leak testing.Initial visual inspection did not identify any residual blood in the area where the customer described that the leak occurred.During leak testing, the device was pressurized with air at 1 bar for 15 min and no leak could be reproduced; the device behaved as expected.The returned device was found to be conforming to specification.Sorin group (b)(4) cannot exclude the possibility that the reported leak occurred elsewhere in the system and dripped onto the oxygenator at the reported location.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.No malfunction was identified and no further action has been deemed necessary.Sorin group (b)(4) will continue to monitor for trends related to this type of issue.

Brand Name
INSPIRE 8F DUAL HOLLOW FIBER OXY. W/ INTEGRATED HARDSHELL VENOUS CARDIOTOMY RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola, mirandola (modena)
MDR Report Key5850213
Report Number9680841-2016-00495
Device Sequence Number13663498
Product Code DTZ
UDI-Device Identifier08033178112383
UDI-Public(01)08033178112383(17)190524(1
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2019
Device Catalogue Number050716
Device Lot Number1605230095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2016
Supplement Report FDA Received Date10/20/2016
Patient Sequence Number1
Patient Age79 YR